Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Ear Infection/ Amoxacylin/ Upset tummy?

Posted by on Jan. 21, 2009 at 10:53 AM
  • 6 Replies

I posted in here the other day about my son's ear. I took him to the doc & he did have a mild ear infection in his right ear. That was monday. They prescribed him the pink cold medicine - amoxacylin (sp)

He had his 4th dose of med this morning & I'm starting to wonder why he's having diahrrea (sp)

Today alone, he's had three runny BM's. Is this normal? With your kid(s) did amoxacylin give them the runs? The printout the pharmacist gave me says if it persists for more than three days to call the doc... but, it's just the second day & i'm curious if this is normal. My mom can't remember if we had it or not & I can't get in touch w/ my sisters. Any advice? Thanks so much.

by on Jan. 21, 2009 at 10:53 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-6):
mamahunnybee
by on Jan. 21, 2009 at 10:55 AM

Yes it upsets my kids tummy I usually give them some milk with it and no spicy food etc....

sgilbert211
by on Jan. 21, 2009 at 10:57 AM

Amoxicillian is an antibiotic and yes it can cause diarrhea. If he can have it try some yogurt and/or some probiotics it will help his belly. Odds are if the DR switches meds it will probably just cause diarrhea again. When my kids get that from antiobitics I always have banannas on hand, it helps with diarrhea. Try giving him the meds on a full belly too.




                    SAHM of 2 formula fed, fully vaxed,




                     non co-sleeping, PERFECT kids!

8884sarah0607
by on Jan. 21, 2009 at 10:58 AM

honey my son had an ear infection, and they prescribed him amoxicylin(sp?) and turns out he is allergic  to pennicillin and they said to stop giving it to him right away cus it could cause severe allergic reactions. might not be the case but just to be sure id call the doctor. sorry i couldnt be more help hun!

My name is sarah, i am a twenty year old married mother of two. i have beautiful two yr. old girl named kiersten and a awesome little one yr. old man named earl.


toddler boytoddler girl

clairborne
by on Jan. 21, 2009 at 10:58 AM

whew, relief. thank you.

btw hes about 6 months old - ive not started him on solids yet,,, but i can nurse him first before med? thanks alot guys!

CarrienKansas
by on Jan. 21, 2009 at 11:02 AM

He may be old enough for yo baby yogurt if you feed him this everyday it will help counter act the diaria which is normal with antibiotic.Also don't give him juice especially orange juice which can make the antibiotic less effective.

littlemissyjen
by on Jan. 21, 2009 at 11:04 AM

It is a side effect of antibiotics yes. Don't worry too much right now. Keep him hydrated :)

Photobucket
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)